Virginia, 2006Flash Flooding in Virginia, June 24 to 28, 2006
June 24 to 28, 2006 · NWS LWX · 37 events in 22 counties and zones
A weak cold front settled over the Mid Atlantic between June 23 and June 27. Waves of low pressure rode northeast along the front.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14 million
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front settled over the Mid Atlantic between June 23 and June 27. Waves of low pressure rode northeast along the front. Flow in the atmosphere was parallel to the boundary, producing several rounds of persistent showers and thunderstorms. As a result, double digit rainfall totals affected parts of the region through the five day period. Scattered areas of flash flooding began on June 23 and continued into June 24. Then, flooding began to take on an even more serious nature since the ground had become saturated in so many spots. A slow-moving line of thunderstorms fired along a tropical moisture plume and dumped between 4 and 7 inches of rain across Northern Virginia, causing extensive urban flooding on June 25 and June 26. Extensive power outages across the region occurred during this event. Major disruption of transportation was experienced June 26 due to the flooding. MARC Commuter rail experienced disruptions, Virginia Railway Express commuter rail did not operate, flooding in underground tunnels forced much of the Washington Metro rail to close, and numerous roadways were flooded and closed due to high water or mudslides. Numerous water rescues were needed for the people who were stranded in their cars. In one neighborhood in Huntington, Virginia, 158 homes were declared uninhabitable by building inspectors due to contamination and lack of utilities. Another two homes and one business were condemned.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 24, 2:06 PM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 24, 2:06 PM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EDT SAT JUN 24 2006
.SHORT TERM... TONIGHT AND SUNDAY...
SHOWERS AND TSTMS FIRING RIGHT ALG STALLED OUT BDRY THAT STRETCHES
FROM NEW ENGLAND SWWD THRU NRN VA AND INTO SWRN VA. IT APPEARS
CVRG WILL CONTINUE TO INCREASE THIS EVENING AS BDRY SLOWLY
RETREATS WWD TONIGHT. AXIS OF HEAVIEST RAINFALL LOOKS TO SET UP
NORTH AND WEST OF LINE FROM NRN BALTIMORE COUNTY SSWD TO LEESBURG
TO HIGHLAND VA INVOF OF SFC AND H85 FRONTS. TRAINING OF
CELLS...HIGH PW AIR...HIGH K INDICES AND FVRBL JET DYNAMICS
ON RIGHT ENTRANCE REGION SUGGEST HI RAINFALL TOTALS WITH SOME OF
THESE SHOWERS. TWO TO FOUR INCHES OF RAIN CAN BE EXPECTED WITH ISOLD
HIGHER AMTS POSSIBLE. TOMORROW...AXIS OF HVY RAINFALL LOOKS TO
SHIFT NW AS SFC BDRY RETREATS.
&&
.LONG TERM... SUNDAY NIGHT THROUGH SATURDAY...
FOCUS FOR CONVECTIVE HVY RAINS SHIFTS TO THE NW SUN NGT INTO MON AS
BNDRY SHIFTS DUE TO WAVE PROPAGATION. WILL CARRY LIKELY POPS W OF
THE BL RIDGE SUN NGT AND MON MRNG WITH CHC TO THE E OF THE BLUE
RIDGE. MON/TUE LOOK FOR THE BNDRY TO SHIFT E PERHAPS AND MORE
IMPORTANTLY...SRLY ADVECTIVE FLOW IS FCST TO INCRS BY GFS WITH SOME
TROPICAL PLUME MOISTURE POSSIBLY ADVECTING INTO THE MID ATLC. WILL
CARRY LIKELY POPS MON NGT/TUE ACROSS THE AREA B4 BACKING DOWN TO CHC
POPS...WHICH CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM. FLASH
FLOOD WATCH WILL LEAVE INTACT...INSTEAD OF EXTENDING INTO SUNDAY
AFTERNOON FOR NOW. WITH BNDRY EXPECTED TO SHIFT NW. OVERNGT SHIFT
WILL RE-EVALUATE IF NEEDED TO EXTEND THE WATCH BEYOND SUNDAY.
&&
.AVIATION...RAIN LOOKS TO INCREASE IN CVRG TONIGHT. MAINLY MFVR
TONIGHT WITH IFR POSSIBLE IN HVY TSRA.
&&
.MARINE...SRLY FLOW GENERALLY 15 KTS OR LESS. NO FLAGS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FOR DCZ001 UNTIL 8 AM SUNDAY.
MD...FLASH FLOOD WATCH FOR MDZ002>007-009>011-013-014 UNTIL 8 AM
SUNDAY.
VA...FLASH FLOOD WATCH FOR VAZ021-025>031-036>042-050>054 UNTIL 8
AM SUNDAY.
WV...FLASH FLOOD WATCH FOR WVZ048>055 UNTIL 8 AM SUNDAY.
MARINE...NONE.
&&
SHORT TERM...ROSA
LONG TERM...BROTHERTON
AVIATION...ROSA
MARINE...ROSAHazardous weather outlook, Jun 24, 11:05 AM EST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1205 PM EDT SAT JUN 24 2006
ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-251000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
1205 PM EDT SAT JUN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FRONT WILL REMAIN STATIONARY OVER THE REGION THROUGH THE NEXT
FEW DAYS KEEPING THE THREAT FOR SHOWERS AND THUNDERSTORMS. GIVEN
HIGH MOISTURE CONTENT IN THE ATMOSPHERE...SOME OF THESE SHOWERS
COULD PRODUCE LOCALLY HEAVY RAINFALL.
A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE AREA...EXCEPT
SOUTHEASTERN MARYLAND...FOR POTENTIAL FLASH FLOOD CONDITIONS.
RAINFALL THROUGH LATE TONIGHT OF TWO TO FOUR INCHES IS
POSSIBLE...WITH LOCALLY HIGHER AMOUNTS IN AREAS OF PERSISTENT
THUNDERSTORMS. FLOODING OF SMALL STREAMS AND CREEKS MAY BECOME A
SIGNIFICANT PROBLEM...IN ADDITION TO URBAN AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED HEAVY RAINFALL IS POSSIBLE AGAIN SUNDAY THROUGH
TUESDAY...MAINLY ALONG AND WEST OF THE BLUE RIDGE.
A TROPICAL SYSTEM COULD IMPACT THE SOUTHEASTERN AND MID ATLANTIC
REGIONS LATER IN THE WEEK...BRINGING THE POTENTIAL FOR ADDITIONAL
HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS...PLEASE RELAY ANY REPORTS TO THE NATIONAL
WEATHER SERVICE IN STERLING VIRGINIA.
In the hours before
Local storm report, Jun 24, 5:09 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
609 PM EDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD BEL AIR 39.53N 76.35W
06/24/2006 HARFORD MD EMERGENCY MNGR
PLUM TREE RUN OUT OF BANKS. VEHICLE WASHED OVER
EMBANKMENT ON SOUTH TOLLGATE RD. WATER RESCUE UNDERWAY.
&&
WOODCOCKLocal storm report, Jun 24, 5:17 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
617 PM EDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD WHITE MARSH 39.38N 76.46W
06/24/2006 BALTIMORE MD TRAINED SPOTTER
SPOTTER REPORTS DEEP WATER ACROSS CLIFFORD RD
&&
WOODCOCKLocal storm report, Jun 24, 5:30 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
630 PM EDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FLASH FLOOD BEL AIR 39.53N 76.35W
06/24/2006 HARFORD MD COUNTY OFFICIAL
MULTIPLE WATER RESCUES COUNTY WIDE. MULTIPLE ROAD
CLOSURES IN CENTRAL AND SOUTHERN PART OF COUNTY.
&&
WOODCOCKLocal storm report, Jun 24, 5:46 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
646 PM EDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD PERRY HALL 39.41N 76.48W
06/24/2006 BALTIMORE MD COUNTY OFFICIAL
TWO SWIFTWATER RESCUES ONGOING. OFFICIALS REPORT CHEST
HIGH WATER IN STREET.
&&
WOODCOCKFlash Flood, Culpeper
- When
- June 24, 7:00 PM EST to 8:00 PM EST
- Where
- Culpeper County, Brandy
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Routes 684 near the intersection of Route 663 impassable due to flash flooding.
Flash Flood, Prince William
- When
- June 24, 7:00 PM EST to 9:00 PM EST
- Where
- Prince William County, Countywide
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.702, -77.478 (the zone’s center; the record gives no point)
Prince William County officials reported numerous roads closed with flash flooding near Manassas, including Route 28. There were also reports of flooded basements in the same area.
Flash Flood, Fairfax
- When
- June 24, 7:05 PM EST to June 25, 12:00 AM EST
- Where
- Fairfax County, Centreville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.835, -77.276 (the zone’s center; the record gives no point)
A water rescue was performed by emergency responders when a father and two children were stranded in their car, which was stalled out in a flooded parking lot.
Flash Flood, Fairfax
- When
- June 25, 8:00 AM EST to 1:00 PM EST
- Where
- Fairfax County, Reston
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.835, -77.276 (the zone’s center; the record gives no point)
Fairfax County police reported numerous road closures due to high water. Some roadways included are Old Courthouse Road at Besley Road, Stuart Mill Road at Birdfoot Lane, and Hunter Mill Road at Cedar Pond Drive.
Flash Flood, Fauquier
- When
- June 25, 1:00 PM EST to 4:00 PM EST
- Where
- Fauquier County, Catlett
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Burwell Road one half mile north of Route 605 was flooded when Kettle Run went out of its banks.
Flash Flood, Albemarle
- When
- June 25, 4:00 PM EST to 7:00 PM EST
- Where
- Albemarle County, Southeast Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.023, -78.556 (the zone’s center; the record gives no point)
Officials reported multiple road closures in southeast part of county due to flash flooding.
Flash Flood, Augusta
- When
- June 25, 4:00 PM EST to 8:30 PM EST
- Where
- Augusta County, Sangerville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.165, -79.134 (the zone’s center; the record gives no point)
Gum Spring Branch in Gypsy Hill Park overflowed its banks and flooded several baseball fields. High water near Sangerville and Mount Solomon closed four roads.
Flash Flood, Staunton (C)
- When
- June 25, 4:00 PM EST to 6:00 PM EST
- Where
- Staunton (C) County, Staunton
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.149, -79.060 (the zone’s center; the record gives no point)
Water and mud infiltrated a basement on Tyler Street. Mason Street was flooded.
Flash Flood, Waynesboro (C)
- When
- June 25, 4:00 PM EST to 6:00 PM EST
- Where
- Waynesboro (C) County, Waynesboro
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.069, -78.889 (the zone’s center; the record gives no point)
An alley behind King Avenue was flooded. There was also a flooded section of 13th Street between Magnolia and Linden Avenues.
Flash Flood, Culpeper
- When
- June 25, 5:45 PM EST to 7:45 PM EST
- Where
- Culpeper County, Culpeper
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
A secondary road was closed due to high water.
Flash Flood, Prince William
- When
- June 25, 6:30 PM EST to 11:00 PM EST
- Where
- Prince William County, Countywide
- Property damage
- $55,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.702, -77.478 (the zone’s center; the record gives no point)
Flash flooding occurred at the intersection of I-66 and US Route 29 in Gainesville. Wellington Road was closed due to flash flooding and Hayden Elementary School reported flooding. The Linton Hall Road corridor between Balls Fords Road and Nissan Pavilion were blocked due to high water. More than 25 roads across the county were under water. Up to 100 trees were downed due to saturated grounds. Twelve homes flooded in Yorkshire, near Manassas Park. Damage estimates $55,000.
Flash Flood, Loudoun
- When
- June 25, 6:30 PM EST to 9:00 PM EST
- Where
- Loudoun County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.091, -77.636 (the zone’s center; the record gives no point)
Washington Dulles Airport reported water rescues on access roads and commercial parking lots around the airport. Some of the major roads that were closed included U.S. Route 50, Evergreen Mills, and Cedar Green Road due to flash flooding.
Flash Flood, Fairfax
- When
- June 25, 6:45 PM EST to 10:00 PM EST
- Where
- Fairfax County, Chantilly
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.835, -77.276 (the zone’s center; the record gives no point)
A car was submerged. Several other roads in the area closed due to flash flooding.
Flash Flood, Fairfax (C)
- When
- June 25, 7:30 PM EST to June 26, 12:00 AM EST
- Where
- Fairfax (C) County, Fairfax
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.846, -77.306 (the zone’s center; the record gives no point)
City officials reported nearly all major roads were closed throughout the city due to flash flooding.
Flash Flood, Fredericksburg (C)
- When
- June 25, 8:00 PM EST to June 26, 1:00 AM EST
- Where
- Fredericksburg (C) County, Fredericksburg
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.303, -77.460 (the zone’s center; the record gives no point)
A secondary county road was closed due to high water.
Flash Flood, Fairfax
- When
- June 25, 8:45 PM EST to June 26, 5:00 AM EST
- Where
- Fairfax County, Huntington
- Property damage
- $11 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.835, -77.276 (the zone’s center; the record gives no point)
Flash flooding occurred when Cameron Run came out of its banks. 158 homes were declared uninhabitable by building inspectors due to contamination and/or lack of utilities. Another two homes and one business were condemned. Estimated damage $11 million.
Flash Flood, Alexandria (C)
- When
- June 25, 9:00 PM EST to June 26, 6:00 AM EST
- Where
- Alexandria (C) County, Alexandria
- Property damage
- $35,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.805, -77.047 (the zone’s center; the record gives no point)
I-495 at Telegraph Rd was closed due to high water. Two parking garages on Eisenhower Avenue were flooded, which damaged several parked cars.
Flash Flood, Arlington
- When
- June 25, 9:00 PM EST to June 26, 6:00 AM EST
- Where
- Arlington County, Arlington
- Property damage
- $3.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.879, -77.101 (the zone’s center; the record gives no point)
More than 10 heavily traveled roads were closed, including I-395, Route 110, and Washington Blvd. I-395 was closed at the Glebe Rd exit due to high water. Several cars were submerged up to their hoods. The George Washington Memorial Parkway South at the Washington National Airport exit was closed.
Flash Flood, Fairfax
- When
- June 25, 9:00 PM EST to June 26, 5:00 AM EST
- Where
- Fairfax County, Ft Belvoir
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.835, -77.276 (the zone’s center; the record gives no point)
A car was flooded near Ft. Belvoir.
Flash Flood, Staunton (C)
- When
- June 25, 11:00 PM EST to June 26, 2:00 AM EST
- Where
- Staunton (C) County, Staunton
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.149, -79.060 (the zone’s center; the record gives no point)
Several primary and secondary roads were closed due to flash flooding.
Flash Flood, Augusta
- When
- June 26, 8:45 AM EST to June 28, 11:00 AM EST
- Where
- Augusta County, Craigsville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.165, -79.134 (the zone’s center; the record gives no point)
Numerous roads along and near Route 687 and Route 42 were closed due to high water in Craigsville.
Flash Flood, Augusta
- When
- June 26, 9:30 AM EST to June 28, 11:00 AM EST
- Where
- Augusta County, Sangerville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.165, -79.134 (the zone’s center; the record gives no point)
Numerous roads were closured in Sangerville. Some of these roads included Route 764 from Route 730 to Route 766, Route 766 from Route 727 to Route 764, and Route 727 from Route 766 to Route 731.
Flash Flood, Fairfax
- When
- June 26, 11:30 AM EST to 11:00 PM EST
- Where
- Fairfax County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.835, -77.276 (the zone’s center; the record gives no point)
VDOT and Fairfax County reported numerous roads closed countywide. Rock Hill Road near Old Ox Road closed due to high water. Holmes Run Creek overflowed its banks and a bridge crossing it washed out.
Flash Flood, Fredericksburg (C)
- When
- June 26, 12:00 PM EST to 6:00 PM EST
- Where
- Fredericksburg (C) County, Fredericksburg
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.303, -77.460 (the zone’s center; the record gives no point)
The Rappahannock River was out of its banks near the Falmouth Bridge on US 1. A pickup truck with a woman and several children stalled in water in Alum Spring Park.
Flash Flood, Spotsylvania
- When
- June 26, 12:00 PM EST to 6:00 PM EST
- Where
- Spotsylvania County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.185, -77.656 (the zone’s center; the record gives no point)
Numerous reports of roads with high water countywide.
Flash Flood, Prince William
- When
- June 26, 1:00 PM EST to June 27, 7:00 AM EST
- Where
- Prince William County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.702, -77.478 (the zone’s center; the record gives no point)
Heavy rain and flash flooding continued through the overnight hours. Emergency Management officials reported dozens of roads closed, and dozens more with high water.
Flash Flood, Manassas (C)
- When
- June 26, 1:00 PM EST to June 27, 7:00 AM EST
- Where
- Manassas (C) County, Manassas
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.751, -77.475 (the zone’s center; the record gives no point)
Heavy rainfall caused flash flooding to continue through the overnight hours. County Emergency Management officials reported dozens of roads that remained closed, and dozens more with high water.
Flash Flood, Manassas Park (C)
- When
- June 26, 1:00 PM EST to June 27, 7:00 AM EST
- Where
- Manassas Park (C) County, Manassas Park
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.784, -77.470 (the zone’s center; the record gives no point)
Heavy rain and flash flooding continued through the overnight hours. A swift water crossing on Compton Road and Old Centreville Road in Manassas Park had 6 inches of water flowing across the roadway. Emergency Management officials reported dozens of roads closed, and dozens more with high water.
Flash Flood, Augusta
- When
- June 27, 9:30 AM EST to June 28, 11:00 AM EST
- Where
- Augusta County, 2 mi W of Barren Ridge
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.165, -79.134 (the zone’s center; the record gives no point)
Numerous roads were closed from just east of the City of Staunton to Fishersville due to high water. Between 50 and 75 people were evacuated from a flooded trailer park in Brands Flat. High water covered a bridge spanning Christians Creek on Jericho Road. A mudslide was reported on Richmond Road. A car was half submerged near Jericho Road.
Flash Flood, Highland
- When
- June 27, 11:30 AM EST to 3:00 PM EST
- Where
- Highland County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Several low water crossings flooded countywide.
Flash Flood, Spotsylvania
- When
- June 27, 11:45 AM EST to 1:00 PM EST
- Where
- Spotsylvania County, Spotsylvania
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.185, -77.656 (the zone’s center; the record gives no point)
Debris was reported over the road near Jefferson Davis Highway and Spotsylvania Parkway due to receded flood waters.
Flash Flood, Greene
- When
- June 27, 1:30 PM EST to 11:00 PM EST
- Where
- Greene County, Countywide
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Saturated grounds due to heavy rains brought down trees countywide. Streams and rivers lifted out of their banks and flooded several roads.
Flash Flood, Albemarle
- When
- June 27, 1:30 PM EST to 10:00 PM EST
- Where
- Albemarle County, Crozet
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.023, -78.556 (the zone’s center; the record gives no point)
Flash flooding was reported in Crozet.
Flash Flood, Clarke
- When
- June 27, 2:00 PM EST to 11:00 PM EST
- Where
- Clarke County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Numerous roads were closed countywide due to flash flooding.
Flash Flood, Frederick
- When
- June 27, 2:00 PM EST to 11:00 PM EST
- Where
- Frederick County, East Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.205, -78.263 (the zone’s center; the record gives no point)
Numerous roads were closed, including east bound Virginia Route 7 near Greenwood Road and parts of Valley Mills Road due to high water.
Flash Flood, Warren
- When
- June 27, 2:00 PM EST to 10:00 PM EST
- Where
- Warren County, Front Royal
- Property damage
- $65,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Water covered Happy Creek Road east of Front Royal near the Bing Crosby Stadium. Property adjacent to the stadium suffered damages when the fence was washed out. Morgan Ford Road was also flooded.
Flash Flood, Shenandoah
- When
- June 27, 3:00 PM EST to 9:00 PM EST
- Where
- Shenandoah County, Countywide
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Numerous reports of roads flooded across the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Maryland, June 24 to 28, 20065 deaths · 1 injured · $5.5 million · 24 events
- Flash Flood in New Jersey, June 24, 20061 death · 1 event
- Damaging Wind and Lightning Strikes in Georgia, June 24, 2006$116,000 · 4 events
- Hail and Damaging Winds in Nebraska, June 24, 2006$105,000 · 1.75 in hail · 5 events
- Lightning Strike in North Dakota, June 24, 2006$125,000 · 1 event
- Hail and Damaging Wind in Iowa, June 24, 2006$30,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Colorado, June 24, 20062.5 in hail · 29 events
- Hail and Damaging Winds in Minnesota, June 24, 20061.75 in hail · 27 events
- Flash Flood in Kentucky, June 24, 2006$20,000 · 1 event
- Damaging Wind in Alabama, June 24, 2006$20,000 · 50 kt wind · 1 event
- Tornado and Hail in Wisconsin, June 24, 2006F0 · 10 events
- Hail and Damaging Winds in Iowa, June 24, 2006$10,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515898, 5515959, 5515949, 5516031, 5515951, 5515893, 5515896, 5515962, 5516024, 5516030, 5515046, 5515956, 5516032, 5515950, 5515953, 5516033, 5515894, 5515895, 5516034, 5516029, 5516026, 5516027, 5516035, 5515049, 5515961, 5515047, 5515957, 5515958, 5516028, 5515955, 5515048, 5515954, 5516025, 5515897, 5515952, 5516023, 5515960.